Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 248, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Oct 13, 2000, 6:52 PM CDT for Washington County, Nebraska; Harrison County, Iowa. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 13, 2000, 6:52 PM CDT (23:52 UTC)
- Expired
- Oct 13, 2000, 7:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harrison County, IA, Washington County, NE
The radar
The Omaha radar (KOAX), 21 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KOAX 132352
SVROMA
IAC085-NEC177-140015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
652 PM CDT FRI OCT 13 2000
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA
HARRISON COUNTY IN SOUTHWEST IOWA
* UNTIL 715 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES SOUTHEAST OF KENNARD...
OR ABOUT 13 MILES NORTHWEST OF OMAHA...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLAIR...FORT CALHOUN AROUND 705 PM CDT
MISSOURI VALLEY...MODALE AROUND 715 PM CDT
IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.
LAT...LON 4143 9631 4139 9607 4151 9600 4155 9577O
4171 9598
POWERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:22 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 13, 2:22 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 222 PM CDT FRI OCT 13 2000 MAIN FORECAST PROBLEM IS SHORT TERM CHANCE OF THUNDERSTORMS...A FEW COULD BE SEVERE ACROSS SERN NE AND SWRN IA THIS EVENING. ATTENTION AFTER THAT TURNS TO TEMPERATURES AND THE CHANCE OF PCPN DEVELOPING SATURDAY NIGHT/SUNDAY. SURFACE ANALYSIS EARLY THIS AFTERNOON (19Z) SHOWED CDFNT EXTENDING FROM LOW PRESSURE CENTER OVER SWRN MN ACROSS ERN NE AND INTO CNTRL KS. THERE APPEARED TO BE A WEAK TROF AHEAD OF THE CDFNT. CONVERGENCE WILL BE MAXIMIZED NEAR SURFACE TROF... WITH HIGHEST DEWPOINTS IN THE MID 50S TO THE LOWER 60S. POSITIVE BUOYANT ENERGY OF AROUND 1000 J/KG SHOULD BE AVAILABLE. MODIFIED OAX SOUNDING FROM 12Z INDICATED VALUES NEAR 1500 POSSIBLE. RISK OF SEVERE IS MAINLY IN THE FORM OF HAIL...BUT FAIRLY STRONG SPEED SHEAR ALSO FAVORABLE FOR SOME DAMAGING WINDS WITH STRONGEST CELLS DUE TO ENTRAINMENT OF DRIER AIR ALOFT. MAIN LIFT AND CHANCE OF PCPN SHOULD EXIT MUCH OF THE AREA AFTER ABOUT 06Z...FAR SERN NE AND SWRN IA APPEARS TO HAVE A CHANCE MUCH OF THE NIGHT. SINCE A WEAKER VORT MAX MOVES TOWARD NERN NE LATE...LEFT SOME SLIGHT CHANCE IN FOR THE OVERNIGHT HOURS. FOR SATURDAY THROUGH SUNDAY...CLOSED MID TROPOSPHERIC CIRCULATION OVER THE ROCKIES OPENS UP AND FLOW BECOMES MORE ZONAL. UPSTREAM... TROF DEVELOPS OVER THE GULF OF AK AND THE ERN PACIFIC. FRONT WILL MAINLY BE SOUTH OR EAST OF THE AREA SATURDAY...AND CHANCE OF PCPN SEEMS QUITE LOW. EXPECT HIGHS FROM THE UPPER 60S TO MID 70S. A WEAK SHORTWAVE EJECTS EWD ACROSS NE SATURDAY NIGHT/EARLY SUNDAY. CLOUDS SHOULD INCREASE AND WILL GO WITH 20/30 PERCENT CHANCE OF MEASURABLE PCPN. CLOUDINESS IS EXPECTED TO LINGER WITH EAST OR NORTHEAST LOW LEVEL WINDS AND HIGHS FROM THE UPPER 50S TO MID 60S. 3 TO 5 DAY PERIOD LOOKS UNEVENTFUL. FIRST DRAFT OF THE WORK ZONES WAS SENT. .OMA...NONE MILLER
In the hours before
Special weather statement, Oct 13, 4:35 PM CDT, 2 hours 17 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 435 PM CDT FRI OCT 13 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY EVENING NEAR THE KANSAS AND MISSOURI BORDER. THUNDERSTORMS ARE POSSIBLE THIS EVENING EASTERN NEBRASKA AND SOUTHWEST IOWA FROM AROUND NORFOLK AND TEKAMAH NEBRASKA AND ONAWA IOWA SOUTH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH ABOUT 9 PM FROM AROUND LINCOLN AND NEBRASKA CITY NEBRASKA AND SHENANDOAH IOWA SOUTH TO THE KANSAS AND MISSOURI BORDERS. THE ATMOSPHERE IS UNSTABLE WITH DEW POINTS IN THE UPPER 50S AND LOWER 60S AND TEMPERATURES IN THE UPPER 70S AND LOWER 80S. A COLD FRONT MOVING THROUGH FROM THE WEST WILL HELP TRIGGER THUNDERSTORMS. THE COMBINATION OF INSTABILITY AND WIND SHEAR SUGGEST THAT A FEW STORMS COULD PRODUCE HAIL AND OR STRONG WINDS. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END BY AROUND 9 PM. POWERS
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.